Upper gastrointestinal haemorrhage complicating antiplatelet treatment with aspirin and/or clopidogrel: Where we are now?

 
Το τεκμήριο παρέχεται από τον φορέα :
Πανεπιστήμιο Ιωαννίνων
Αποθετήριο :
Ιδρυματικό Αποθετήριο Ολυμπιάς
δείτε την πρωτότυπη σελίδα τεκμηρίου
στον ιστότοπο του αποθετηρίου του φορέα για περισσότερες πληροφορίες και για να δείτε όλα τα ψηφιακά αρχεία του τεκμηρίου*
κοινοποιήστε το τεκμήριο



Upper gastrointestinal haemorrhage complicating antiplatelet treatment with aspirin and/or clopidogrel: Where we are now? (EN)

Liberopoulos, E. N. (EN)

Πανεπιστήμιο Ιωαννίνων. Σχολή Θετικών Επιστημών. Τμήμα Χημείας (EL)
Liberopoulos, E. N. (EN)

A large number of patients require antiplatelet therapy (mainly aspirin and/or clopidogrel). Recent studies suggest that the combination of these agents is useful in patients with acute coronary syndrome and after percutaneous coronary intervention with stent placement. On the other hand, bleeding complications, most of which arise from the upper gastrointestinal (UGI) tract, can limit the use of antiplatelet drugs. Clopidogrel appears to be associated with fewer UGI side effects and bleeding compared with aspirin. However, a history of previous UGI bleeding is a major risk factor for clopidogrel-associated bleeding. The use of proton-pump inhibitors (PPIs) decreases the rate of UGI bleeding in patients receiving aspirin or clopidogrel. Furthermore, a recent study suggested that the administration of low-dose aspirin plus high-dose esomeprazole (a potent PPI) was associated with fewer episodes of UGI bleeding than clopidogrel alone in patients with a history of recent UGI haemorrhage. However, this study had several limitations and its results should be cautiously extrapolated into clinical practice. The combination of aspirin plus clopidogrel increases the risk of UGI bleeding. Unfortunately, there are no data on the effect of PPI prophylaxis in this setting. Available evidence suggests that where aspirin and/or clopidogrel are to be started or continued in patients with a recent history of UGI ulceration or bleeding (after ulcer healing and eradication of H. pylori infection), treatment with a PPI is a useful precaution. The patients should also be carefully monitored for recurrence of UGI bleeding. (EN)

aspirin (EN)

Πανεπιστήμιο Ιωαννίνων (EL)
University of Ioannina (EN)

Platelets (EN)

Αγγλική γλώσσα

2006

<Go to ISI>://000233578500001



*Η εύρυθμη και αδιάλειπτη λειτουργία των διαδικτυακών διευθύνσεων των συλλογών (ψηφιακό αρχείο, καρτέλα τεκμηρίου στο αποθετήριο) είναι αποκλειστική ευθύνη των αντίστοιχων Φορέων περιεχομένου.